All Issues

Volume 16, 2022

Volume 15, 2021

Volume 14, 2020

Volume 13, 2019

Volume 12, 2018

Volume 11, 2017

Volume 10, 2016

Volume 9, 2015

Volume 8, 2014

Volume 7, 2013

Volume 6, 2012

Volume 5, 2011

Volume 4, 2010

Volume 3, 2009

Volume 2, 2008

Volume 1, 2007

Advances in Mathematics of Communications

May 2012 , Volume 6 , Issue 2

Select all articles


On the symmetry group of extended perfect binary codes of length $n+1$ and rank $n-\log(n+1)+2$
Olof Heden, Fabio Pasticci and Thomas Westerbäck
2012, 6(2): 121-130 doi: 10.3934/amc.2012.6.121 +[Abstract](3447) +[PDF](316.4KB)
It is proved that for every integer $n=2^k-1$, with $k\geq5$, there exists a perfect code $C$ of length $n$, of rank $r=n-\log(n+1)+2$ and with a trivial symmetry group. This result extends an earlier result by the authors that says that for any length $n=2^k-1$, with $k\geq5$, and any rank $r$, with $n-\log(n+1)+3\leq r\leq n-1$ there exist perfect codes with a trivial symmetry group.
Codes on planar Tanner graphs
Srimathy Srinivasan and Andrew Thangaraj
2012, 6(2): 131-163 doi: 10.3934/amc.2012.6.131 +[Abstract](3233) +[PDF](620.8KB)
Codes defined on graphs and their properties have been subjects of intense recent research. In this work, we are concerned with codes that have planar Tanner graphs. When the Tanner graph is planar, message-passing decoders can be efficiently implemented on chips without any issues of wiring. Also, recent work has shown the existence of optimal decoders for certain planar graphical models. The main contribution of this paper is an explicit upper bound on minimum distance $d$ of codes that have planar Tanner graphs as a function of the code rate $R$ for $R \geq 5/8$. The bound is given by \begin{equation*} d\le \left\lceil \frac{7-8R}{2(2R-1)} \right\rceil + 3\le 7. \end{equation*} As a result, high-rate codes with planar Tanner graphs will result in poor block-error rate performance, because of the constant upper bound on minimum distance.
Combinatorial batch codes: A lower bound and optimal constructions
Srimanta Bhattacharya, Sushmita Ruj and Bimal Roy
2012, 6(2): 165-174 doi: 10.3934/amc.2012.6.165 +[Abstract](3808) +[PDF](345.4KB)
Batch codes, introduced by Ishai et al. in [11], are methods for solving the following data storage problem: $n$ data items are to be stored in $m$ servers in such a way that any $k$ of the $n$ items can be retrieved by reading at most $t$ items from each server, and that the total number of items stored in $m$ servers is $N$. A combinatorial batch code (CBC) is a batch code where each data item is stored without change, i.e., each stored data item is a copy of one of the $n$ data items.
    One of the basic yet challenging problems is to find optimal CBCs, i.e., CBCs for which total storage ($N$) is minimal for given values of $n$, $m$, $k$, and $t$. In [13], Paterson et al. exclusively studied CBCs and gave constructions of some optimal CBCs.
    In this article, we give a lower bound on the total storage ($N$) for CBCs. We give explicit construction of optimal CBCs for a range of values of $n$. For a different range of values of $n$, we give explicit construction of optimal and almost optimal CBCs. Our results partly settle an open problem of [13].
On some classes of constacyclic codes over polynomial residue rings
Hai Q. Dinh and Hien D. T. Nguyen
2012, 6(2): 175-191 doi: 10.3934/amc.2012.6.175 +[Abstract](3678) +[PDF](408.6KB)
The polynomial residue ring $\mathcal R_a=\frac{\mathbb F_{2^m}[u]}{\langle u^a \rangle}=\mathbb F_{2^m} + u \mathbb F_{2^m}+ \dots + u^{a - 1}\mathbb F_{2^m}$ is a chain ring with residue field $\mathbb F_{2^m}$, that contains precisely $(2^m-1)2^{m(a-1)}$ units, namely, $\alpha_0+u\alpha_1+\dots+u^{a-1}\alpha_{a-1}$, where $\alpha_0,\alpha_1,\dots,\alpha_{a-1} \in \mathbb F_{2^m}$, $\alpha_0 \neq 0$. Two classes of units of $\mathcal R_a$ are considered, namely, $\lambda=1+u\lambda_1+\dots+u^{a-1}\lambda_{a-1}$, where $\lambda_1, \dots, \lambda_{a-1} \in \mathbb F_{2^m}$, $\lambda_1 \neq 0$; and $\Lambda=\Lambda_0+u\Lambda_1+\dots+u^{a-1}\Lambda_{a-1}$, where $\Lambda_0, \Lambda_1, \dots, \Lambda_{a-1} \in \mathbb F_{2^m}$, $\Lambda_0 \neq 0, \Lambda_1 \neq 0$. Among other results, the structure, Hamming and homogeneous distances of $\Lambda$-constacyclic codes of length $2^s$ over $\mathcal R_a$, and the structure of $\lambda$-constacyclic codes of any length over $\mathcal R_a$ are established.
Double-circulant and bordered-double-circulant constructions for self-dual codes over $R_2$
Suat Karadeniz and Bahattin Yildiz
2012, 6(2): 193-202 doi: 10.3934/amc.2012.6.193 +[Abstract](3529) +[PDF](304.8KB)
In this work, the double-circulant, bordered-double-circulant and stripped bordered-double-circulant constructions for self-dual codes over the non-chain ring $R_2 = \mathbb F_2+u\mathbb F_2+v\mathbb F_2+uv\mathbb F_2$ are introduced. Using these methods, we have constructed three extremal binary Type I codes of length $64$ of new weight enumerators for which extremal codes were not known to exist. We also give a double-circulant construction for extremal binary self-dual codes of length $40$ with covering radius $7$.
Good random matrices over finite fields
Shengtian Yang and Thomas Honold
2012, 6(2): 203-227 doi: 10.3934/amc.2012.6.203 +[Abstract](3583) +[PDF](596.2KB)
The random matrix uniformly distributed over the set of all $m$-by-$n$ matrices over a finite field plays an important role in many branches of information theory. In this paper a generalization of this random matrix, called $k$-good random matrices, is studied. It is shown that a $k$-good random $m$-by-$n$ matrix with a distribution of minimum support size is uniformly distributed over a maximum-rank-distance (MRD) code of minimum rank distance min{$m,n$}$-k+1$, and vice versa. Further examples of $k$-good random matrices are derived from homogeneous weights on matrix modules. Several applications of $k$-good random matrices are given, establishing links with some well-known combinatorial problems. Finally, the related combinatorial concept of a $k$-dense set of $m$-by-$n$ matrices is studied, identifying such sets as blocking sets with respect to $(m-k)$-dimensional flats in a certain $m$-by-$n$ matrix geometry and determining their minimum size in special cases.
Classification of self-dual codes of length 36
Masaaki Harada and Akihiro Munemasa
2012, 6(2): 229-235 doi: 10.3934/amc.2012.6.229 +[Abstract](3958) +[PDF](306.4KB)
A complete classification of binary self-dual codes of length $36$ is given.
Quaternary periodic complementary/Z-complementary sequence sets based on interleaving technique and Gray mapping
Fanxin Zeng, Xiaoping Zeng, Zhenyu Zhang and Guixin Xuan
2012, 6(2): 237-247 doi: 10.3934/amc.2012.6.237 +[Abstract](3959) +[PDF](483.5KB)
A family of quaternary periodic complementary sequence (PCS) or Z-complementary sequence (PZCS) sets is presented. By combining an interleaving technique and the inverse Gray mapping, the proposed method transforms the known binary PCS/PZCS sets with odd length of sub-sequences into quaternary PCS/PZCS sets, but the length of new sub-sequences is twice as long as that of the original sub-sequences, which is a drawback of this proposed method. However, the shortcoming that the method proposed by J. W. Jang, et al. is merely fit for even length of sub-sequences is overcome. As a consequence, the union of our and J. W. Jang, et al.'s methods allows us to construct quaternary PCS/PZCS sets from binary PCS/PZCS sets with sub-sequences of arbitrary length.
Bent functions on a Galois ring and systematic authentication codes
Claude Carlet, Juan Carlos Ku-Cauich and Horacio Tapia-Recillas
2012, 6(2): 249-258 doi: 10.3934/amc.2012.6.249 +[Abstract](3685) +[PDF](330.3KB)
A class of bent functions on a Galois ring is introduced and based on these functions systematic authentication codes are presented. These codes generalize those appearing in [4] for finite fields.

2021 Impact Factor: 1.015
5 Year Impact Factor: 1.078
2021 CiteScore: 1.8




Email Alert

[Back to Top]